Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 11, NWS Gaylord, MI

September 26, 2018

NWS Gaylord, MI issued this gale warning at Sep 26, 2018, 3:33 PM EDT. It took effect at Sep 27, 2018, 10:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2018, 3:33 PM EDT (19:33 UTC)
In effect from
Sep 27, 2018, 10:00 AM EDT
Expired
Sep 27, 2018, 9:50 PM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

775 
WHUS73 KAPX 261933
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
333 PM EDT Wed Sep 26 2018

LMZ344-345-270345-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-180927T0000Z/
/O.UPG.KAPX.GL.A.0008.180927T1400Z-180928T0000Z/
/O.NEW.KAPX.GL.W.0011.180927T1400Z-180928T0200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
333 PM EDT Wed Sep 26 2018

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 10 AM to 10 PM EDT Thursday.
The Small Craft Advisory has been cancelled. THE Gale Watch IS NO
LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-341-342-346-270345-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-180927T0000Z/
/O.UPG.KAPX.GL.A.0008.180927T1400Z-180928T0000Z/
/O.NEW.KAPX.SC.Y.0052.180927T1200Z-180928T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Manistee to Point Betsie MI-
333 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 5 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 AM Thursday to 5 AM EDT
Friday. The Small Craft Advisory has been cancelled. THE Gale
Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-270345-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-180927T0000Z/
/O.NEW.KAPX.SC.Y.0052.180927T1600Z-180928T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
333 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 1 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from noon Thursday to 1 AM EDT
Friday. The Small Craft Advisory has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-270345-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-180927T0000Z/
/O.NEW.KAPX.SC.Y.0052.180927T1600Z-180928T1000Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
333 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from noon Thursday to 6 AM EDT
Friday. The Small Craft Advisory has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-347-LSZ322-262045-
/O.CAN.KAPX.SC.Y.0051.000000T0000Z-180927T0000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
St. Marys River Point Iroquois to E. Potagannissing Bay-
333 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$
5 follow-up statements
768 
WHUS73 KAPX 270221
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1021 PM EDT Wed Sep 26 2018

LMZ344-345-271030-
/O.CON.KAPX.GL.W.0011.180927T1400Z-180928T0200Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
1021 PM EDT Wed Sep 26 2018

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT
THURSDAY...

A Gale Warning remains in effect from 10 AM to 10 PM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-341-342-346-271030-
/O.CON.KAPX.SC.Y.0052.180927T1200Z-180928T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Manistee to Point Betsie MI-
1021 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
5 AM EDT FRIDAY...

A Small Craft Advisory remains in effect from 8 AM Thursday to
5 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-271030-
/O.CON.KAPX.SC.Y.0052.180927T1600Z-180928T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1021 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
1 AM EDT FRIDAY...

A Small Craft Advisory remains in effect from noon Thursday to
1 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-271030-
/O.CON.KAPX.SC.Y.0052.180927T1600Z-180928T1000Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1021 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
6 AM EDT FRIDAY...

A Small Craft Advisory remains in effect from noon Thursday to
6 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
489 
WHUS73 KAPX 270743
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
343 AM EDT Thu Sep 27 2018

LMZ341-342-346-271545-
/O.UPG.KAPX.SC.Y.0052.180927T1200Z-180928T0900Z/
/O.EXB.KAPX.GL.W.0011.180927T1400Z-180928T0400Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Manistee to Point Betsie MI-
343 AM EDT Thu Sep 27 2018

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 10 AM this morning to midnight
EDT tonight. THE Small Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ344-345-271545-
/O.EXT.KAPX.GL.W.0011.180927T1400Z-180928T0400Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
343 AM EDT Thu Sep 27 2018

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...

THE Gale Warning IS NOW IN EFFECT from 10 AM this morning to
midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ346-347-271545-
/O.EXB.KAPX.SC.Y.0052.180927T1300Z-180928T1000Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
343 AM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
EDT FRIDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 9 AM this morning to 6 AM EDT
Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ322-271545-
/O.EXB.KAPX.SC.Y.0052.180927T1600Z-180928T0400Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
343 AM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from noon today to midnight EDT
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-348-349-LMZ323-271545-
/O.EXT.KAPX.SC.Y.0052.180927T1300Z-180928T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
343 AM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM EDT FRIDAY...

THE Small Craft Advisory IS NOW IN EFFECT from 9 AM this morning
to 6 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-271545-
/O.EXT.KAPX.SC.Y.0052.180927T1600Z-180928T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
343 AM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT...

THE Small Craft Advisory IS NOW IN EFFECT from noon today to
midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
646 
WHUS73 KAPX 271509
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1109 AM EDT Thu Sep 27 2018

LMZ341-342-344>346-272315-
/O.CON.KAPX.GL.W.0011.000000T0000Z-180928T0400Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1109 AM EDT Thu Sep 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LMZ323-272315-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-180928T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
1109 AM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-272315-
/O.CON.KAPX.SC.Y.0052.180927T1600Z-180928T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1109 AM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A Small Craft Advisory remains in effect until midnight EDT
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
346 
WHUS73 KAPX 271911
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
311 PM EDT Thu Sep 27 2018

LMZ341-342-344>346-280400-
/O.CON.KAPX.GL.W.0011.000000T0000Z-180928T0400Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
311 PM EDT Thu Sep 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-LMZ323-280400-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-180928T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
311 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-280400-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-180928T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
311 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A Small Craft Advisory remains in effect until midnight EDT
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
733 
WHUS73 KAPX 280150
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
950 PM EDT Thu Sep 27 2018

LMZ341-342-344>346-281000-
/O.CAN.KAPX.GL.W.0011.000000T0000Z-180928T0400Z/
/O.EXA.KAPX.SC.Y.0052.000000T0000Z-180928T1000Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
950 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 6 AM EDT Friday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-280300-
/O.CAN.KAPX.SC.Y.0052.000000T0000Z-180928T1000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
950 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LSZ321-322-280300-
/O.CAN.KAPX.SC.Y.0052.000000T0000Z-180928T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
950 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ345-346-349-281000-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-180928T1000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
950 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-281000-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-180928T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
950 PM EDT Thu Sep 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 6 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 26, 3:28 PM EDT, 5 minutes earlier.

Area forecast discussion, Sep 26, 3:28 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
328 PM EDT Wed Sep 26 2018

.NEAR TERM...(Through Tonight)
Issued at 326 PM EDT Wed Sep 26 2018

...Breezy to Start, Another Chance of Rain...

High Impact Weather Potential...The continuation of the beach
hazards into the evening, until the winds die down overnight.

Pattern Synopsis/Forecast...The cold front that went through last
night, is now in the Lower Great Lakes. Meanwhile, the cold air
aloft has spilled over the warm Upper Great Lakes, and for a while
this morning, produced lake effect rain showers over portions of E
Upper, and NW Lower. Through the day, drier air has infiltrated the
region, and made the showers more spotty. Also, a few small waves of
energy, at 500 mb, are moving through, helping to enhance the light
rain from the l e rain. This will continue into the overnight as the
current wave and west winds are producing rain showers in E Upper. A
second wave is in W Upper/N Wisconsin, and will move into our area
this evening. The next system with some better rain, is in the
Dakotas/Canadian Prairies, and will arrive Thursday morning, after
12z.

Primary Forecast Concerns...Main concerns become the L E Rain
whether there is enough moisture in the low levels to sustain any
showers. Also, does the sfc ridge/850 mb ridge shut off the rain? It
is looking like with the radar data from KMQT, that the rain showers
will take a brief break after this wave moves out, and then,
scattered showers will start again after 00z/Thu. There looks like
there is another break overnight, (after 06z/thu) before the system
in the Dakotas, moves in with more rain chances.

The next concern, but it is unlikely, is if the clouds clear, and
the wind decouples enough for the possibility of frost. However,
with the approaching system in the Dakotas, it looks like the winds
will begin to increase after 06z/Thu and keeping the region warm
enough to keep the frost from forming.

&&

.SHORT TERM...(Thursday through Saturday)
Issued at 326 PM EDT Wed Sep 26 2018

High Impact Weather Potential...Possible frost Saturday morning.

Pattern Synopsis/Forecast...Surface high pressure stretching from
the northeast U.S. to the Ohio River Valley and a surface low
pressure system over the upper Great Lakes region will provide
southwesterly return flow to the forecast area ahead of an
approaching cold front associated with said low pressure system.
Ahead of this front WAA shower chances begin Thursday morning north
and spread south throughout the day and into the evening hours.
Shower chances appear to stick around through much of Friday as well
behind the cold front, but will be more of hit and miss showers.
Winds will veer to northwesterly and usher in cooler air, with
temperatures most likely not reaching 60F. Frost chances will be
possible Saturday night as winds are progged to decouple and skies
clear. Little concerned about the cloud cover Friday night though,
as 850mb temperatures are forecast to be around 0C with Lake
Michigan temperatures 18-19C, and some models showing ample moisture
to produce some lake effect clouds and possibly even some showers
over portions of eastern upper and northwest lower Michigan. This of
course would not allow radiational cooling to reach it's maximum
potential and temperatures would not drop as much...possibly
inhibiting frost production. Temperatures will generally be in the
mid 60s Thursday ahead of the aforementioned cold front with
southwesterly flow and will remain in the 50s during the daytime
hours Friday and Saturday with the cooler northwest flow prevailing
behind the frontal passage. Temperatures will drop into the mid 30s
to low 40s during the overnight hours.

&&

.LONG TERM...(Saturday night through Wednesday)
Issued at 326 PM EDT Wed Sep 26 2018

High Impact Weather Potential: Frost possible Saturday night.

High pressure overhead at the start of the forecast period Saturday
night should lead to great radiational cooling conditions overnight
with frost possible across many interior locations of both eastern
upper and northern lower. One hindrance toward widespread frost may
be increasing mid-level clouds, especially late Saturday night/early
Sunday morning. Beyond Sunday morning, the pattern becomes active
once again as a baroclinic zone lifts into northern Michigan,
providing a focus for several mid-level waves to ride along at
various times through the remainder of the forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 200 PM EDT Wed Sep 26 2018

Most of the Lake effect rain is done as drier air has mixed into
the region and has lifted the CIGs to MVFR and VFR categories.
Temperatures at 5000 ft (850 hPa) are still cool enough to cause
some instability to form the occasional shower. However, the idea
is that the showers will move on with the cloud cover. There is
another trough of low pressure evident on satellite crossing W
Lake Superior and W Upper that will move over the region. This may
cause some temporary lowering of the CIGs and some rain, but the
main idea is the next system in the Dakotas that will bring rain
and lowered CIGs after 12z Thursday.

&&

.MARINE...
Issued at 326 PM EDT Wed Sep 26 2018

Tonight through Friday...winds continue to diminish this evening,
and remain light through 09z/Thu, as high pressure passes over the
Upper Great Lakes. After 09z/Thu, the winds will begin to increase
as the high moves east, and a storm system in the Dakotas, moves
toward Michigan. Winds on Thursday are expected to increase to small
craft over most of the waters, however, with the coastal convergence
and the channeling/funneling in the Manitou Passage, gale gusts
are expected. The low will move off to the east by Thursday night,
and the winds will begin to diminish again. Winds will remain 10 to
15 knots on Friday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 AM Thursday to 5 AM EDT Friday for
     LHZ345.
     SMALL CRAFT ADVISORY from noon Thursday to 6 AM EDT Friday for
     LHZ348-349.
LM...SMALL CRAFT ADVISORY from 8 AM Thursday to 5 AM EDT Friday for
     LMZ323-341-342-346.
     GALE WARNING from 10 AM to 10 PM EDT Thursday for LMZ344-345.
LS...SMALL CRAFT ADVISORY from noon Thursday to 1 AM EDT Friday for
     LSZ321.
&&

NEAR TERM...JL
SHORT TERM...TL
LONG TERM...MG
AVIATION...JL
MARINE...JL
Hazardous weather outlook, Sep 26, 4:20 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
420 AM EDT Wed Sep 26 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-270830-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
420 AM EDT Wed Sep 26 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

A high swim risk, due to waves and dangerous currents, will be in
place for the Lake Michigan beaches of northwest lower Michigan
through this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are possible on Lake Michigan Thursday.

Areas of frost will be possible across interior eastern Upper and
northern Lower Michigan Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:43 PM EDTSpecial Weather StatementAPXOscoda32 min
Sep 26, 5:11 AM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee10 hr
Sep 26, 3:33 PM EDTSmall Craft AdvisoryAPX3 days

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.